2X DOSING Viracept
Feb 5, 1998
Doctors, I am currently taking Viracept TIB (750 mg 3times a day). I received email from AOL NEWS today which stated researchers at the Chicago Conf. advised that taking the 1250 mg dose could be taken now twice a day cutting out the inconvienance of taken it every 8 hours. They also said that the twice dosing was better and maintained higher concentrations of the medicine. Please advise if this correct.
I also had extreme diarrea but I tried the metimucil [sic] fiber. It works great but my doctor was unsure if affected my medicine - he recommended Immodium. Is the fiber really safe - it is after all a food substitue and less expensive.
I also need to know which sleeping medications I can take with Zerit & lamaduvine along with the Viracept. I am taking ambien but the other medications seem to dimish its effects. Your assistance/advise in this matter would be greatly appreciated.
Response from Dr. Gallant
See an accompanying answer for a discussion of twice-daily Viracept dosing.
Metamucil is fiber, and fiber is food, and you're supposed to take food with Viracept. So there is no problem taking Metamucil or any other fiber supplement with the drugs you're on.
As for sleeping meds, there's a long list of acceptable sleeping meds that can be taken with Viracept, but I tend to avoid using benzodiazapines (the "Valium" class of drugs) because they are habit forming. Drugs like trazadone or chloral hydrate are much safer for long-term use. If depression is a problem, Paxil, nortriptyline, or amitriptyline can be helpful. However, if you're having long-term insomnia, it's a good idea to find out why, and see what you can do about it besides just medicating yourself.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Shingles Sign Of HIV Infection
- Sex With A Prostitute Should I Get Test For AIDS
- Itchy Red Spots After Touching Period Blood Sign Of HIV AIDS
- Psoriasis After Masturbation Worried I Have HIV
- Vomiting After Insertive Oral Sex Worried I Have HIV
- White Bumps On Penis After Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.